Alert archive / Missouri / Flash Flood Warnings in 2008
Flash Flood Warning 100, NWS St. Louis, MO
NWS St. Louis, MO issued this flash flood warning at Dec 27, 2008, 12:41 PM CST for 5 counties in Illinois; 9 counties in Missouri. It was in force for 6 hr. 18 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Dec 27, 2008, 12:41 PM CST (18:41 UTC)
- Expired
- Dec 27, 2008, 6:30 PM CST
- In force
- 6 hr
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Calhoun County, IL, Jersey County, IL, Madison County, IL, Monroe County, IL, Saint Clair County, IL, City of Saint Louis, MO, Franklin County, MO, Gasconade County, MO, Jefferson County, MO, Lincoln County, MO, Montgomery County, MO, Saint Charles County, MO, Saint Louis County, MO, Warren County, MO
The radar
The St Louis radar (KLSX), 29 km from the middle of the area, began a volume at 19:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 27, 1:15 PM CST | FLASH FLOOD | Washington, MO | STREET FLOODING AT MADISON AVENUE AND RAINBOW DRIVE IN WASHINGTON MO CLOSED THE INTERSECTION FOR 10 15 MINUTES. OPENED UP AGAIN BY 1330 CST. |
| Dec 27, 1:17 PM CST | FLASH FLOOD | Cottleville, MO | WATER OVER HIGHWAY N JUST EAST OF HIGHWAY K. |
| Dec 27, 1:17 PM CST | FLASH FLOOD | Washington, MO | STREETS FLOODED IN WASHINGTON. SIX TO 12 INCHES OF WATER ON SOME ROADS. |
| Dec 27, 1:26 PM CST | FLASH FLOOD | Cottleville, MO | MOTHERHEAD ROAD REPORTED CLOSED DUE TO A MUD SLIDE. |
| Dec 27, 1:26 PM CST | FLASH FLOOD | New Melle, MO | HIGHWAY F JUST SOUTH OF NEW MELLE DOWN TO 1 LANE DUE TO FLOODING. |
| Dec 27, 1:40 PM CST | FLASH FLOOD | Chesterfield, MO | WATER OVER THE ROADS AT BAXTER AND CLARKSON. |
| Dec 27, 1:41 PM CST | FLASH FLOOD | Ballwin, MO | MINOR STREET FLOODING REPORTED IN BALLWIN. |
| Dec 27, 1:41 PM CST | FLASH FLOOD | Hazelwood, MO | STREET FLOODING REPORTED...THREE TO SIX INCHES DEEP. |
| Dec 27, 1:48 PM CST | FLASH FLOOD | Weldon Spring, MO | WATER REPORTED OVER HIGHWAY D AT CALLAWAT FORK ROAD. |
| Dec 27, 1:50 PM CST | FLASH FLOOD | Harvester, MO | WATER REPORTED OVER PITTMAN HILL ROAD. |
| Dec 27, 1:59 PM CST | FLASH FLOOD | 2 Sw Weldon Spring, MO | SEVERAL LOCATIONS ON HIGHWAY F WEST OF HIGHWAY 94...WATER AND DEBRIS OVER THE ROAD. |
| Dec 27, 2:05 PM CST | FLASH FLOOD | Maplewood, MO | ABOUT 1 INCH OF WATER ON MANCHESTER ROAD IN MAPLEVOOD. |
| Dec 27, 2:20 PM CST | FLASH FLOOD | Kirkwood, MO | MINOR STREET FLOODING IN KIRKWOOD. |
| Dec 27, 2:25 PM CST | FLASH FLOOD | St. Peters, MO | SEVERAL REPORTS OF MINOR STREET FLOODING IN ST. PETERS...ON MEXICO ROAD AND JUNGERMANN ROAD. |
| Dec 27, 2:29 PM CST | FLASH FLOOD | Godfrey, IL | STREET FLOODING REPORTED IN GODFREY. |
| Dec 27, 2:42 PM CST | FLASH FLOOD | Defiance, MO | FEMME OSAGE CREEK WAS OUT OF ITS BANKS ALONG HIGHWAY F. WATER HAS PEAKED AND IS RECEDING. |
| Dec 27, 3:07 PM CST | FLASH FLOOD | St. Louis, MO | MINOR FLOODING ON FOREST PARK PARKWAY NEAR BIG BEND. |
| Dec 27, 3:18 PM CST | FLASH FLOOD | 3 E Jerseyville, IL | HIGHWAY 16 IMPASSABLE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 18 storm reports to this flash flood warning; the first came 34 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 6.7 hours before the alert went out and 267 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 87 J/kg
- Mixed-layer CIN
- -128 J/kg
- Mixed-layer LCL
- 538 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 451 m²/s²
- 0-3 km storm-relative helicity
- 455 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KLSX 271841
FFWLSX
ILC013-083-119-133-163-MOC071-073-099-113-139-183-189-219-510-280030-
/O.NEW.KLSX.FF.W.0100.081227T1841Z-081228T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
1241 PM CST SAT DEC 27 2008
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
FRANKLIN COUNTY IN EAST CENTRAL MISSOURI
GASCONADE COUNTY IN EAST CENTRAL MISSOURI
NORTHERN JEFFERSON COUNTY IN EAST CENTRAL MISSOURI
LINCOLN COUNTY IN EAST CENTRAL MISSOURI
MONTGOMERY COUNTY IN EAST CENTRAL MISSOURI
ST. CHARLES COUNTY IN EAST CENTRAL MISSOURI
ST. LOUIS COUNTY IN EAST CENTRAL MISSOURI
ST. LOUIS CITY IN EAST CENTRAL MISSOURI
WARREN COUNTY IN EAST CENTRAL MISSOURI
CALHOUN COUNTY IN SOUTHWEST ILLINOIS
JERSEY COUNTY IN SOUTHWEST ILLINOIS
WESTERN MADISON COUNTY IN SOUTHWEST ILLINOIS
NORTHWESTERN MONROE COUNTY IN SOUTHWEST ILLINOIS
NORTHWESTERN ST. CLAIR COUNTY IN SOUTHWEST ILLINOIS
* UNTIL 630 PM CST
* AT 1225 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
ANOTHER BAND OF HEAVY RAIN WILL PASS OVER THE WARNED AREA THROUGH
200 PM CST. THIS BAND OF RAIN WILL LIKELY PRODUCE AROUND ONE INCH
OF RAIN. THIS WILL BE IN ADDITION TO THE ONE INCH THAT FELL
EARLIER TODAY. FLASH FLOODING WILL BE LIKELY.
* FLASH FLOODING CAN BE EXPECTED ACROSS THE AREA...AND WILL BE
AFFECTING...OVERLAND...JERSEYVILLE...GRAFTON...GODFREY...ALTON
...EAST SAINT LOUIS...WENTZVILLE...WARRENTON...TROY...
ST. PETERS...ST. CHARLES...ST. ANN...SPANISH LAKE...MARYLAND
HEIGHTS...JONESBURG...HAZELWOOD...FLORISSANT......FERGUSON
BRIDGETON...BLACK JACK...BERKELEY...BELLEFONTAINE NEIGHBORS AND
THE CITY OF SAINT LOUIS.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
LAT...LON 3818 9164 3914 9126 3915 9061 3912 9061
3915 9058 3915 9017 3838 9014 3821 9142
3821 9154 3819 9154
$$
KRAMPER/FUCHS1 follow-up statement
000
WGUS73 KLSX 272101
FFSLSX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
301 PM CST SAT DEC 27 2008
ILC013-083-119-133-163-MOC071-073-099-113-139-183-189-219-510-280030-
/O.CON.KLSX.FF.W.0100.000000T0000Z-081228T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MONROE IL-ST. CLAIR IL-MADISON IL-JERSEY IL-CALHOUN IL-JEFFERSON MO-
FRANKLIN MO-GASCONADE MO-ST. LOUIS CITY MO-ST. LOUIS MO-
ST. CHARLES MO-WARREN MO-MONTGOMERY MO-LINCOLN MO-
301 PM CST SAT DEC 27 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 630 PM CST FOR
LINCOLN...MONTGOMERY...WARREN...ST. CHARLES...ST. LOUIS...ST. LOUIS
CITY...GASCONADE...FRANKLIN...NORTHERN JEFFERSON...CALHOUN...
JERSEY...WESTERN MADISON...NORTHWESTERN ST. CLAIR AND NORTHWESTERN
MONROE COUNTIES...
AT 248 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE LIGHT TO MODERATE RAIN OVER THE WARNED AREA.
EARLIER...HEAVY RAINFALL GENERATED SUBSTANTIAL RUNOFF AND NUMEROUS
REPORTS OF SMALL STREAM AND URBAN FLOODING...PARTICULARLY IN THE ST.
LOUIS COUNTY...ST. CHARLES COUNTY...AND WASHINGTON AREAS.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
JERSEYVILLE...GRAFTON...GODFREY...ELSAH...WRIGHT CITY...WOODSON
TERRACE...WINFIELD...ALTON...WENTZVILLE...WELDON SPRING
...WARRENTON...TROY...ST. PETERS...ST. PAUL...ST. JOHN...ST.
CHARLES...RIVERVIEW...OVERLAND...OFALLON...NORTHWOODS...NORMANDY
...JONESBURG...JENNINGS...HERMANN...HAZELWOOD...FLORISSANT
...FERGUSON...DAVIS...COTTLEVILLE...AND BRIDGETON.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
LAT...LON 3818 9164 3914 9126 3915 9061 3912 9061
3915 9058 3915 9017 3838 9014 3821 9142
3821 9154 3819 9154
$$
FUCHSWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this flash flood warning went out at Dec 27, 11:03 AM CST, 1 hour 38 minutes earlier.
Area forecast discussion, Dec 27, 11:03 AM CST, 1 hour 38 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
1103 AM CST SAT DEC 27 2008
.DISCUSSION...
/525 AM CST SAT DEC 27 2008/
TONS OF WX...AND ALL OF THE FOCUS WILL BE ON THE NEXT 24HRS.
MOST OF THE MOS TEMPS ARE VERY INADEQUATELY HANDLING THE TEMPS
OVER THE AREA ATTM AS WELL AS MAX TEMPS TODAY...BEING TOO COOL.
GIVEN THAT TEMPS ARE IN THE MID TO UPPER 60S EVERYWHERE...EXCEPT
WHERE IT IS RAINING IN THE NRN FA...WOULD EXPECT A SMALL DIURNAL
SWING TODAY UNDER THICK CLOUD COVER BEFORE THE RAIN HITS
EVERYWHERE BY EARLY THIS AFTERNOON. THIS WOULD PLACE STL METRO
TEMPS NEAR RECORD LEVELS...WITH THE RECORD AT KSTL BEING 72F SET
IN 1971. LESS SO IN CNTRL MO...WHERE THE RECORD IS 71F SET IN
1946...BUT EARLIER EXPECTED ARRIVAL OF RAIN WILL PREVENT IT FROM
WARMING TOO MUCH. FOR FORECAST TEMPS TODAY...WENT ABOVE THE WARMEST
MET MOS FOR KUIN/KCOU AREAS AND NEAR WARMEST MET MOS FOR
ELSEWHERE. TEMPS WILL THEN PLUMMET BEHIND FRONT...BY AS MUCH AS
30F IN JUST A FEW HOURS.
PLENTY OF ENERGY TO WORK OFF OF...BUT MAIN SHOW WILL TAKE PLACE
NEAR CDFNT ITSELF. LOOK FOR MUCH OF WHAT WE SEE NOW TO CONTINUE...
WITH SMALLER AREAS OF TSRA/SHRA TO PASS THRU UNTIL MIDDAY HOURS
WHEN MORE SUBSTANTIAL TSRA ASSOCIATED WITH FRONT WILL APPROACH
THE WRN FA AND STRONG DIVERGENCE AT H300 FROM RIGHT ENTRANCE
REGION OF JET PASSES OVERHEAD TO INCREASE COVERAGE OF TSRA
DEVELOPMENT OUT AHEAD OF FRONT AS WELL. SHEAR LARGELY POINTS TO A
DAMAGING WIND EVENT...ALTHOUGH EARLY IN THE LIFESPAN...COULD SEE
SUPERCELLS AS WELL. RAW SPEED AT WHICH CELLS ARE MOVING WILL MAKE
IT PRETTY EASY TO ATTAIN DAMAGING WINDS IN A WELL MIXED
ATMOSPHERE. CDFNT IS EXPECTED TO PUSH THRU THE WRN HALF OF THE FA
BY LATE THIS AFTERNOON...AND THEN THRU THE REST BY EARLY THIS
EVENING.
HIGH PWAT AIR ON THE ORDER OF 400PCT OF NORMAL WILL CONTINUE TO
RESIDE UNTIL FROPA...AND ALLOW FOR VERY EFFICIENT RAIN PRODUCING
STORMS. RAINFALL TOTALS OF 1 TO 3 INCHES SHOULD BE COMMON...AND
FALLING ON SATURATED OR FROZEN GROUND WILL RESULT IN HIGH RATES OF
RUNOFF. HAVE MAINTAIND FFA THRU LATE THIS AFTERNOON.
WINDS WILL BE WINDY DUE TO TIGHT PRESSURE GRADIENT AND 40-50KT
WINDS JUST A COUPLE THOUSAND FEET OFF THE GROUND...BUT MEAGER
MIXING HEIGHTS WILL ONLY ALLOW THIS RESERVE OF WIND TO BE TAPPED
SELDOMLY BEFORE FROPA. ONCE FROPA OCCURS...WINDS WILL SHIFT TO THE
WEST...AND THIS WILL MAKE IT MUCH MORE FAVORABLE TO TAP INTO WINDS
ALOFT. IN ADDITION...THERE WILL BE A SMALL WINDOW OF 2-3 HOURS
WHEN THERE WILL STILL BE A LOT OF WIND TO TAP INTO ALOFT...AND FOR
THESE REASONS HAVE ISSUED A WIND ADVISORY FOR THIS AFTERNOON AND
THIS EVENING. GUSTS AS HIGH AS 50MPH ARE POSSIBLE...ESPECIALLY
AFTER FROPA LATE THIS AFTN AND EVNG.
COLD AIR WILL RUSH IN BEHIND THE FRONT...BUT EXPECTED POSN OF DRY
SLOT WILL SHUT OF THE PCPN OFF BEFORE THE AIR IS COLD ENOUGH TO
CHANGE OVER TO SNOW FOR MUCH OF THE FA. AREAS THAT WILL BE ON THE
NW SIDE OF THE DRY SLOT...IN NERN MO...WILL HAVE THE BEST
POTENTIAL FOR SNOW...BUT ANY ACCUMS WILL BE LIGHT...MOST LIKELY
JUST A DUSTING. THERE IS ALSO THE CHANCE FOR A BRIEF OCCURRENCE OF
FZRA OR PL AS WARM WEDGE OF AIR GETS LEFT BEHIND FROM SUDDEN RUSH
OF COLD AIR AT THE B-LYR.
OTHERWISE...ZONAL FLOW PATTERN SETS UP FOR MUCH OF THE WORK WEEK
WITH A SEASONABLE...IF NOT SLIGHTLY ABOVE NORMAL...TEMP REGIME TO
TAKE HOLD. GENERALLY DRY WX WILL RESULT.
TES
&&
.AVIATION...
/1102 AM CST SAT DEC 27 2008/
FOR THE 18Z TAFS...
LINE OF SEVERE THUNDERSTORMS WAS MOVING INTO EAST MO LATE THIS
MORNING. THE THREAT OF SEVERE WEATHER HAS ENDED AT KCOU AND KUIN.
STRONG COLD FRONT WILL SWEEP ACROSS THE REGION DURING THE
AFTERNOON AND EVENING HOURS.
TPS
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH UNTIL 6 PM CST THIS AFTERNOON FOR AUDRAIN-
BOONE-CALLAWAY-COLE-CRAWFORD-FRANKLIN-GASCONADE-IRON-
JEFFERSON-KNOX-LEWIS-LINCOLN-MADISON-MARION-MONITEAU-MONROE-
MONTGOMERY-OSAGE-PIKE-RALLS-REYNOLDS-SHELBY-ST. CHARLES-ST.
FRANCOIS-ST. LOUIS-ST. LOUIS CITY-STE. GENEVIEVE-WARREN-
WASHINGTON.
WIND ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR IRON-JEFFERSON-
MADISON-REYNOLDS-ST. CHARLES-ST. FRANCOIS-ST. LOUIS-ST.
LOUIS CITY-STE. GENEVIEVE-WASHINGTON.
IL...FLASH FLOOD WATCH UNTIL 6 PM CST THIS AFTERNOON FOR ADAMS IL-
BOND IL-BROWN IL-CALHOUN IL-CLINTON IL-FAYETTE IL-GREENE IL-
JERSEY IL-MACOUPIN IL-MADISON IL-MARION IL-MONROE IL-
MONTGOMERY IL-PIKE IL-RANDOLPH IL-ST. CLAIR IL-WASHINGTON
IL.
WIND ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR BOND IL-CLINTON IL-
FAYETTE IL-JERSEY IL-MACOUPIN IL-MADISON IL-MARION IL-
MONROE IL-MONTGOMERY IL-RANDOLPH IL-ST. CLAIR IL-WASHINGTON
IL.
&&
WFO LSXHazardous weather outlook, Dec 27, 7:50 AM CST, 4 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 750 AM CST SAT DEC 27 2008 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-281200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS- SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE- CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN- ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON- ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- 750 AM CST SAT DEC 27 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL CONTINUE THROUGH EARLY THIS EVENING AHEAD OF A STRONG COLD FRONT. THERE IS A SLIGHT RISK FOR SEVERE WEATHER WITH THE THREATS INCLUDING LARGE HAIL TO NICKEL SIZE...DAMAGING WINDS TO 70 MPH...AND ISOLATED TORNADOES. FOR FURTHER INFORMATION ON CONVECTIVE WATCHES...PLEASE REFER TO THE LATEST STORM PREDICTION CENTER WATCH PRODUCTS. DUE TO THE INTENSITY OF THE STORMS...SOME TRAINING IS EXPECTED... AND THAT HEAVY RAINFALL WILL FALL ON GROUND THAT IS EITHER FROZEN OR SATURATED...A FLASH FLOOD WATCH IS IN EFFECT. FOR FURTHER INFORMATION...PLEASE REFER TO THE WATCH PRODUCT. VERY WINDY CONDITIONS CAN BE EXPECTED THROUGH THIS EVENING...BOTH AHEAD OF AND BEHIND A STRONG COLD FRONT THAT WILL MOVE THROUGH LATER TODAY AND THIS EVENING. EXPECT SOUTH WINDS 25 TO 30 MPH WITH GUSTS TO 40 TO 45 MPH TO SHIFT TO THE WEST WITH PASSAGE OF THE FRONT...AND GUSTS INCREASING TO 45 TO 50 MPH. A WIND ADVISORY IS IN EFFECT. FOR FURTHER INFORMATION...PLEASE REFER TO THE ADVISORY PRODUCT. PRECIPITATION WILL CHANGEOVER TO A WINTRY MIX OF FREEZING RAIN... SLEET...AND SNOW LATE THIS AFTERNOON AND THIS EVENING OVER PARTS OF NORTHEAST AND CENTRAL MISSOURI AND WEST CENTRAL ILLINOIS AS COLDER AIR SPILLS INTO THE REGION. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CHANCE FOR SNOW ON FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY...ESPECIALLY LATE THIS MORNING AND THIS AFTERNOON. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 TES
In the hours before
Local storm report, Dec 27, 12:05 PM CST, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1205 PM CST SAT DEC 27 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1037 AM TSTM WND DMG BARRY 39.70N 91.04W
12/27/2008 PIKE IL LAW ENFORCEMENT
LARGE TREE LIMBS AND POWER LINES DOWN.
&&
JKRAMPERLocal storm report, Dec 27, 12:07 PM CST, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1207 PM CST SAT DEC 27 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1205 PM TSTM WND DMG 4 N JERSEYVILLE 39.18N 90.33W
12/27/2008 GREENE IL AMATEUR RADIO
35 MPH WIND GUST.
&&
JKRAMPERLocal storm report, Dec 27, 12:13 PM CST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1213 PM CST SAT DEC 27 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1030 AM TSTM WND DMG 2 NW LIBERTY 39.90N 91.13W
12/27/2008 ADAMS IL EMERGENCY MNGR
JOHN SIMON REPORTS STRUCTURAL DAMAGE TO HOMES NEAR
LIBERTY AT 1050TH AND HIGHWAY 104.
&&
EVENT NUMBER LSX0801150
FUCHSLocal storm report, Dec 27, 12:18 PM CST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1218 PM CST SAT DEC 27 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1045 AM TSTM WND DMG MOUNT STERLING 39.98N 90.76W
12/27/2008 BROWN IL TRAINED SPOTTER
SMALL TREE LIMBS BLOWN DOWN.
&&
EVENT NUMBER LSX0801151
FUCHSLocal storm report, Dec 27, 12:32 PM CST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1232 PM CST SAT DEC 27 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1033 AM TORNADO 4 NW LIBERTY 39.92N 91.16W
12/27/2008 ADAMS IL LAW ENFORCEMENT
ROOFS OF 3 HOMES LIFTED AND THROWN 500 YARDS TO THE
NORTHEAST.
&&
JKRAMPERLocal storm report, Dec 27, 12:34 PM CST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1234 PM CST SAT DEC 27 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1037 AM TORNADO 5 N LIBERTY 39.95N 91.11W
12/27/2008 ADAMS IL FIRE DEPT/RESCUE
MACHINE SHED DESTROYED. DEBRIS BLOWN INTO TREES. TREES
UPROOTED.
&&
JKRAMPERThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 27, 1:23 AM CST | Tornado Warning | LSX | Adams | 47 min |
| Dec 27, 2:13 AM CST | Tornado Warning | LSX | Adams, Pike | 47 min |
| Dec 27, 2:37 AM CST | Flash Flood Warning | LSX | Adams | 6 hr |
| Dec 27, 4:05 AM CST | Wind Advisory | LSX | Bond, Clinton, Fayette, Jersey, Macoupin, Madison and 6 more | 12 hr |
| Dec 27, 10:32 AM CST | Severe Thunderstorm Warning | LSX | Adams, Brown, Pike | 43 min |
| Dec 27, 10:46 AM CST | Tornado Warning | LSX | Calhoun, Greene, Pike | 44 min |
| Dec 27, 10:58 AM CST | Tornado Warning | LSX | Calhoun | 47 min |
| Dec 27, 11:02 AM CST | Severe Thunderstorm Warning | LSX | Calhoun | 43 min |
| Dec 27, 11:34 AM CST | Tornado Warning | LSX | Greene, Jersey, Macoupin | 41 min |
| Dec 27, 12:30 PM CST | Severe Thunderstorm Warning | LSX | Macoupin, Montgomery | 30 min |
| Dec 27, 1:06 PM CST | Severe Thunderstorm Warning | LSX | Calhoun, Jersey, Madison, Monroe, Saint Clair | 54 min |
| Dec 27, 1:37 PM CST | Severe Thunderstorm Warning | LSX | Bond, Greene, Jersey, Macoupin, Madison, Monroe and 2 more | 53 min |
| Dec 27, 1:53 PM CST | River Flood Warning | LSX | Pike | 48 hr |
| Dec 27, 4:09 PM CST | Tornado Warning | LSX | Randolph, Saint Clair, Washington | 51 min |
| Dec 27, 4:14 PM CST | Areal Flood Advisory | LSX | Bond, Clinton, Fayette, Macoupin, Madison, Monroe and 4 more | 4 hr |
| Dec 27, 4:34 PM CST | Tornado Warning | LSX | Clinton, Marion, Washington | 41 min |
| Dec 26, 11:04 PM CST | River Flood Warning | LSX | Lewis | 66 hr |
| Dec 27, 12:44 AM CST | Tornado Warning | LSX | Lewis, Marion, Monroe, Shelby | 46 min |
| Dec 27, 1:31 AM CST | Tornado Warning | LSX | Marion, Monroe, Ralls, Shelby | 44 min |
| Dec 27, 7:46 AM CST | Severe Thunderstorm Warning | LSX | Iron, Reynolds, Sainte Genevieve, Saint Francois, Washington | 16 min |
| Dec 27, 8:46 AM CST | Severe Thunderstorm Warning | LSX | Shelby | 29 min |
| Dec 27, 9:05 AM CST | Tornado Warning | LSX | Marion, Shelby | 25 min |
| Dec 27, 9:14 AM CST | Tornado Warning | LSX | Knox, Lewis, Marion, Shelby | 31 min |
| Dec 27, 9:26 AM CST | Tornado Warning | LSX | Audrain, Boone, Monroe | 37 min |
| Dec 27, 9:49 AM CST | Tornado Warning | LSX | Monroe, Ralls | 41 min |
| Dec 27, 10:01 AM CST | Severe Thunderstorm Warning | LSX | Audrain, Montgomery, Pike, Ralls | 44 min |
| Dec 27, 10:10 AM CST | Tornado Warning | LSX | Audrain, Pike, Ralls | 35 min |
| Dec 27, 10:27 AM CST | Tornado Warning | LSX | Callaway, Lincoln, Montgomery, Warren | 33 min |
| Dec 27, 12:18 PM CST | Severe Thunderstorm Warning | LSX | Crawford, Franklin, Gasconade, Osage, Washington | 42 min |
| Dec 27, 12:53 PM CST | Severe Thunderstorm Warning | LSX | Franklin, Jefferson, Saint Charles, Saint Louis, Warren, Washington | 37 min |
Nearby
Flash Flood Warnings in Missouri, 2008Flash Flood Warnings in Illinois, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.